Oklahoma, 2010

Hail and Damaging Winds in Oklahoma, September 2, 2010

September 2, 2010 · NWS OUN · 18 events in 8 counties and zones

A line of thunderstorms developed ahead of a strong cold front and very quickly became severe with very strong winds and marginally severe hail. Wind gusts in excess of 70 mph were reported over the northwest portion of Oklahoma City, causing quite a bit of damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2.5 million
Crop damage
None recorded
Events
18

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

A line of thunderstorms developed ahead of a strong cold front and very quickly became severe with very strong winds and marginally severe hail. Wind gusts in excess of 70 mph were reported over the northwest portion of Oklahoma City, causing quite a bit of damage. The squall line continued toward the Red River, and then moving into northern Texas by mid evening.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Sep 2, 1:03 PM CST, 4 hours 2 minutes earlier.

Area forecast discussion, Sep 2, 1:03 PM CST, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
203 PM CDT THU SEP 2 2010

.DISCUSSION...
COLD FRONT WILL CONTINUE TO MOVE SOUTH ACROSS THE REGION TONIGHT
PUSHING SOUTH INTO CENTRAL TEXAS BY EARLY FRIDAY MORNING. SHOWERS
AND THUNDERSTORMS WILL DEVELOP NEAR THE FRONT AS IT MOVES SOUTH.
INSTABILITY WILL INCREASE THIS AFTERNOON AND BECOME SUFFICIENT FOR
SOME SEVERE STORMS TO DEVELOP... WITH STRONG STRAIGHT-LINE WINDS AND
HAIL THE MAIN CONCERN. THE COLD FRONT WILL BRING COOLER AND DRIER
AIR TO THE REGION. THIS WILL LEAD TO PLEASANT WEATHER MOST LOCATIONS
FRIDAY AND SATURDAY. WINDY CONDITIONS WILL ALSO BE POSSIBLE FOR A
FEW HOURS AFTER FRONTAL PASSAGE ESPECIALLY IN WESTERN OKLAHOMA WHERE
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE.

MODELS SHOW SOUTHERLY WINDS RETURNING QUICKLY OVER THE WEEKEND WITH
TEMPERATURES WARMING SUNDAY INTO THE MIDDLE OF NEXT WEEK. MODELS
SHOW THE UPPER RIDGE WILL MOVE FROM THE SOUTHWEST U.S. TO THE
SOUTHEAST U.S. OVER THE WEEKEND INTO EARLY NEXT WEEK LEADING TO
SOUTHWEST FLOW OVER THE REGION. THERE WILL BE A SLIGHT CHANCE OF
SHOWERS AND THUNDERSTORMS TOWARDS THE MIDDLE OF NEXT WEEK AS
MOISTURE RETURNS TO THE AREA AND DISTURBANCES MOVE THROUGH THE FLOW.
WITH THE ACTIVE WEATHER EXPECTED THIS AFTERNOON AND TONIGHT... DID
NOT MAKE ANY MAJOR CHANGES TO THE FORECAST OVER THE WEEKEND INTO
NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  61  83  55  87 /  80   0   0   0
HOBART OK         58  84  56  87 /  70   0   0   0
WICHITA FALLS TX  63  87  58  90 /  80  10   0   0
GAGE OK           53  83  49  90 /  10   0   0   0
PONCA CITY OK     56  83  52  86 /  30   0   0  10
DURANT OK         65  86  58  88 /  70  10   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

22/25
Hazardous weather outlook, Sep 2, 10:50 AM CST, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1150 AM CDT THU SEP 2 2010

OKZ004>048-050>052-TXZ083>090-031000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1150 AM CDT THU SEP 2 2010

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT.

LOCATION...
ALL OF OKLAHOMA AND WESTERN NORTH TEXAS.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 2 PM
THROUGH 2 AM.

IMPACT...
DAMAGING WIND GUSTS TO 65 MPH.

HAIL RANGING IN SIZE UP TO 1.25 INCHES MAY CAUSE MINOR DAMAGE TO
SENSITIVE VEGETATION AND OTHER FRAGILE OBJECTS...ESPECIALLY AS SOME
HAIL MAY BE DRIVEN BY STRONG WINDS.

LOCALLY INTENSE RAINFALL IS ALSO EXPECTED...AND MAY YIELD FLOODING.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL IN NORTHERN
AND WESTERN OKLAHOMA SHOULD EXPECT SEVERE WEATHER OPERATIONS THIS
AFTERNOON...MOVING INTO CENTRAL AND SOUTHWEST OKLAHOMA BY LATE
AFTERNOON...AND INTO SOUTHEAST OKLAHOMA AND WESTERN NORTH TEXAS BY
EARLY EVENING.

DISCUSSION...
STRONG HEATING OF A VERY MOIST LOW LEVEL AIR MASS WILL RESULT IN
MODERATE TO STRONG INSTABILITY THIS AFTERNOON. A FAIRLY STRONG COLD
FRONT WILL PROVIDE LIFTING THAT IS MORE THAN SUFFICIENT FOR A LINE
OF STRONG TO SEVERE THUNDERSTORMS TO FORM AND MOVE SOUTH AND EAST.
WIND SHEAR WILL BE RELATIVELY WEAK...BUT MAY INCREASE JUST BEHIND
THE FRONT...AND ESPECIALLY IN NORTHERN OKLAHOMA. THIS...COMBINED
WITH STRONG INSTABILITY...MAY ALLOW FOR SOME ORGANIZED STORM
STRUCTURES AT TIMES...SUCH AS BOW ECHOES...AND PERHAPS SOME SHORT
LIVED SUPERCELLS. THESE STRUCTURES WILL INCREASE THE LIKELIHOOD OF
SEVERE WEATHER...WITH THE MAIN THREAT BEING WIND DAMAGE...BUT ALSO
THE POSSIBILITY OF SOME MARGINALLY SEVERE HAIL.

THE GREATEST THREAT OF SEVERE WEATHER WILL BE ALONG THE INITIAL LINE
OF THUNDERSTORMS...ALTHOUGH ADDITIONAL RAIN AND STORMS MAY PERSIST
FOR AN HOUR OR TWO AFTER THE FRONT PASSES A GIVEN LOCATION.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY SEP 3.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...80 PERCENT.

OTHER HAZARDOUS WEATHER...
STORMS MAY TRAIN ALONG PORTIONS OF THE FRONT FOR A LONG ENOUGH
TIME...ONE OR TWO HOURS...TO PRODUCE VERY HEAVY RAIN TOTALS...AND
SOME THREAT OF FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THUNDERSTORM OUTLOOK...
A DRIER AND STABLE AIR MASS WILL BUILD IN BEHIND THE COLD
FRONT...KEEPING PRECIPITATION OUT OF THE FORECAST OVER THE WEEKEND.
MOISTURE WILL THEN RETURN...AND THERE IS A SLIGHT CHANCE OF
THUNDERSTORMS BEGINNING TUESDAY OF NEXT WEEK.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT
5 AM FRIDAY. UNSCHEDULED UPDATES MAY ALSO BE ISSUED.

BURKE

In the hours before

Special weather statement, Sep 2, 11:31 AM CST, 5 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1231 PM CDT THU SEP 2 2010

OKZ004>048-050>052-TXZ083>090-022100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1231 PM CDT THU SEP 2 2010

...COLD FRONT TO BRING GUSTY WINDS AND THUNDERSTORMS LATE THIS
AFTERNOON AND EVENING...

RAPID CHANGES IN THE AREA WEATHER ARE EXPECTED FROM LATE THIS
AFTERNOON INTO THE EVENING HOURS AS A COLD FRONT TRACKS ACROSS
OKLAHOMA AND WESTERN NORTH TEXAS. THE FRONT WILL MOVE INTO NORTHWEST
OKLAHOMA BY EARLY THIS AFTERNOON. AS THE COLD FRONT CONTINUES TO
TRACK ACROSS NORTHERN OKLAHOMA DURING MID TO LATE AFTERNOON HOURS...
THUNDERSTORMS ARE EXPECTED TO DEVELOP. THE FRONT... AND ASSOCIATED
THUNDERSTORMS... ARE FORECAST TO SWEEP THROUGH PARTS OF CENTRAL AND
SOUTHWEST OKLAHOMA THROUGH EARLY EVENING BEFORE REACHING SOUTH
CENTRAL OKLAHOMA BY MID EVENING.

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG THE FRONT. THE
STRONGEST STORMS... WHICH WILL LIKELY OCCUR NEAR THE LEADING EDGE OF
THE COLD FRONT... COULD CONTAIN DAMAGING WINDS AND LARGE HAIL.
MEANWHILE NEARLY ANY STORM COULD PRODUCE GUSTY WINDS... FREQUENT
CLOUD TO GROUND LIGHTNING AND HEAVY RAINS. THE SHOWERS AND
THUNDERSTORMS COULD LINGER FOR ONE TO TWO HOURS FOLLOWING THE
PASSAGE OF THE FRONT.

ALTHOUGH WARM AND HUMID CONDITIONS WILL CONTINUE AHEAD OF THE COLD
FRONT... ITS PASSAGE WILL USHER IN BRISK NORTH WINDS GUSTING 30 TO
40 MPH WHILE TEMPERATURES FALL 15 TO 20 DEGREES.

THOSE PLANNING OUTDOOR ACTIVITIES LATE THIS AFTERNOON AND EVENING
ARE ENCOURAGED TO MONITOR SUBSEQUENT WEATHER STATEMENTS AND
FORECASTS. BOATERS ON AREA LAKES SHOULD BE PREPARED TO SEEK A SAFE
HARBOR PRIOR BEFORE INCLEMENT WEATHER MOVES IN.

CJS
Special weather statement, Sep 2, 4:10 PM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
510 PM CDT THU SEP 2 2010

OKZ015>017-022245-
DEWEY OK-BLAINE OK-CUSTER OK-
510 PM CDT THU SEP 2 2010

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR WESTERN BLAINE...CUSTER AND
SOUTHERN DEWEY COUNTIES.

AT 509 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 4
MILES SOUTHEAST OF OAKWOOD TO 3 MILES EAST OF MOOREWOOD...MOVING
SOUTHEAST AT 20 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 50 MPH...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3582 9938 3589 9912 3595 9863 3571 9847
      3567 9890 3555 9929 3571 9938
Special weather statement, Sep 2, 4:23 PM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
523 PM CDT THU SEP 2 2010

OKZ004>048-050>052-TXZ083>090-030000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
523 PM CDT THU SEP 2 2010

...COLD FRONT TO BRING GUSTY WINDS AND THUNDERSTORMS THIS EVENING...

RAPID CHANGES IN THE WEATHER WILL OCCUR THIS EVENING AS A STRONG
COLD FRONT SWEEPS ACROSS OKLAHOMA AND WESTERN NORTH TEXAS.
THUNDERSTORMS... SOME WITH STRONG TO LOCALLY DAMAGING WINDS AND
FREQUENT CLOUD TO GROUND LIGHTNING... WILL ARRIVE WITH THE FRONT.
ONCE THE FRONT PASSES... THE RISK OF THUNDERSTORMS WILL DECREASE BUT
WINDS WILL SHIFT TO THE NORTH AND INCREASE TO 15 TO 30 MPH WITH
GUSTS TO BETWEEN 40 AND 50 MPH. TEMPERATURES WILL DROP QUICKLY FROM
THE 80S AND 90S INTO THE 70S BEHIND THE COLD FRONT... EVENTUALLY
DROPPING INTO THE 60S IN SOME AREAS BY LATE THIS EVENING.

THIS EVENING... BETWEEN 7 AND 10 PM... MOST OF NORTHWESTERN AND
NORTH CENTRAL OKLAHOMA WILL BE IN THE COOLER AIR AND WILL BE DRY AND
NOTICEABLY COOLER WITH GUSTY NORTH TO NORTHEAST WINDS. THIS INCLUDES
AREAS FROM NEAR ERICK... TO WATONGA.. TO PERRY... AND NORTHWARD.

MUCH OF WESTERN NORTH TEXAS AND SOUTH CENTRAL AND SOUTHEASTERN
OKLAHOMA ALSO SHOULD REMAIN DRY THROUGH 10 PM. AREAS FROM NEAR KNOX
CITY TO WICHITA FALLS IN TEXAS... AND FROM WAURIKA TO SULPHUR TO ADA
IN OKLAHOMA... AND SOUTHWARD... SHOULD REMAIN SOUTH OF THE COLD
FRONT THROUGH 10 PM.

IN BETWEEN... THE COLD FRONT AND ASSOCIATED THUNDERSTORMS WILL SWEEP
SOUTHEASTWARD THROUGH MOST OF SOUTHWESTERN AND CENTRAL OKLAHOMA
BETWEEN 7 AND 10 PM THIS EVENING. AREAS AROUND QUANAH AND VERNON IN
TEXAS... AND ALTUS... LAWTON... CHICKASHA... THE ENTIRE OKLAHOMA
CITY AREA... STILLWATER... AND CHANDLER WILL LIKELY EXPERIENCE
THUNDERSTORMS FOR ROUGHLY AN HOUR OR TWO FOLLOWED BY STRONG NORTH
WINDS AND FALLING TEMPERATURES.

THOSE PLANNING OUTDOOR ACTIVITIES THIS EVENING ARE ENCOURAGED TO
MONITOR SUBSEQUENT WEATHER STATEMENTS AND FORECASTS. BOATERS ON AREA
LAKES SHOULD BE PREPARED TO SEEK A SAFE HARBOR PRIOR BEFORE
INCLEMENT WEATHER MOVES IN.

NOTE... THE INFORMATION IN THIS STATEMENT IS PRESENTED GRAPHICALLY
IN A GRAPHICAST ON OUR WEB SITE AT
HTTP://WWW.SRH.NOAA.GOV/OUN/ENHANCED.PHP
Special weather statement, Sep 2, 4:32 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
532 PM CDT THU SEP 2 2010

OKZ036-022300-
JACKSON OK-
532 PM CDT THU SEP 2 2010

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR JACKSON COUNTY.

AT 533 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTH OF
ELDORADO...MOVING SOUTH AT 10 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3465 9955 3443 9939 3442 9940 3440 9953
      3442 9956 3440 9959 3439 9963 3452 9967
      3461 9966
Special weather statement, Sep 2, 4:45 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
545 PM CDT THU SEP 2 2010

TXZ083-084-022315-
HARDEMAN TX-FOARD TX-
545 PM CDT THU SEP 2 2010

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR WESTERN FOARD AND WESTERN
HARDEMAN COUNTIES.

AT 545 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
LAZARE...MOVING SOUTH AT 10 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3424 10005 3424 10001 3431 10001 3436 9995
      3410 9980 3405 10005
Special weather statement, Sep 2, 5:01 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
601 PM CDT THU SEP 2 2010

OKZ016-021-022-022330-
CUSTER OK-BECKHAM OK-WASHITA OK-
601 PM CDT THU SEP 2 2010

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM...CUSTER AND WASHITA
COUNTIES.

AT 559 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
STAFFORD TO 6 MILES NORTHWEST OF CARTER...MOVING SOUTHEAST AT 20 MPH.
STRONG WIND GUSTS TO 50 MPH ARE LIKELY. THIS MAY RESULT IN AREAS OF
REDUCED VISIBILITIES IN BLOWING DUST AHEAD OF THE HEAVY RAIN.

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3551 9880 3514 9925 3525 9966 3558 9915

The radar

The Norman radar (KTLX), 62 km away, was scanning. The volume nearest the first event began at 23:07 UTC.

Open the radar archive at this moment

Event by event

14 thunderstorm wind, 4 hail. Local standard time, as filed.

Thunderstorm Wind, Logan

When
September 2, 5:05 PM CST to 5:06 PM CST
Where
Logan County, Guthrie
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
35.880, -97.420

Several tree limbs were downed around town. Monetary damages were estimated.

Thunderstorm Wind, Oklahoma

When
September 2, 5:15 PM CST to 5:25 PM CST
Where
Oklahoma County, 5.61 mi W of Edmond to 3.44 mi N of (Pwa)wiley Post Apt
Measured
65 kt (75 mph) estimated gust
Property damage
$2.5 million
Reported by
Trained Spotter
Coordinates
35.650, -97.580

Widespread damage was reported between Council Road and MacArthur Avenue, and between NW 150th and Hefner Road. Thousands of tree limbs were blown down. A roof at a nursing home was partially removed. A large portion of the roof at James L. Dennis Elementary school was also removed. Dozens of fences were blown down. At least five large power poles were snapped, with several other smaller poles/lines downed. A couple of highway signs were also blown over along the Kilpatrick Turnpike. The peak wind gust was estimated at 75 mph, with several other gusts over 60 mph. Monetary damage estimates were not available.

Thunderstorm Wind, Oklahoma

When
September 2, 5:34 PM CST to 5:35 PM CST
Where
Oklahoma County, (Pwa)wiley Post Apt
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
35.530, -97.650

Thunderstorm Wind, Oklahoma

When
September 2, 5:35 PM CST to 5:36 PM CST
Where
Oklahoma County, 2 mi NE of Warr Acres
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Employee
Coordinates
35.541, -97.595

The wind gust was reported at Northwest Expressway and Meridian Avenue.

Thunderstorm Wind, Kiowa

When
September 2, 5:46 PM CST
Where
Kiowa County, 3 mi SE of Hobart
Measured
52 kt (60 mph) measured gust
Reported by
ASOS
Coordinates
34.999, -99.063

Thunderstorm Wind, Kiowa

When
September 2, 5:56 PM CST
Where
Kiowa County, 3 mi SE of Hobart
Measured
52 kt (60 mph) measured gust
Reported by
ASOS
Coordinates
34.999, -99.063

Thunderstorm Wind, Kiowa

When
September 2, 6:00 PM CST
Where
Kiowa County, 4 mi SE of Hobart
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
34.989, -99.050

Thunderstorm Wind, Cleveland

When
September 2, 6:04 PM CST
Where
Cleveland County, 3 mi WNW of Moore
Measured
52 kt (60 mph) estimated gust
Reported by
Storm Chaser
Coordinates
35.357, -97.539

The wind gust was reported near SW 104th Street and Western Avenue.

Thunderstorm Wind, Caddo

When
September 2, 6:27 PM CST
Where
Caddo County, 2 mi W of Cyril
Measured
52 kt (60 mph) measured gust
Reported by
Amateur Radio
Coordinates
34.900, -98.235

Thunderstorm Wind, Jackson

When
September 2, 6:30 PM CST
Where
Jackson County, 3 mi S of Altus
Measured
53 kt (61 mph) measured gust
Reported by
Mesonet
Coordinates
34.597, -99.330

Thunderstorm Wind, Caddo

When
September 2, 6:35 PM CST
Where
Caddo County, 4 mi ENE of Apache
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
34.912, -98.295

Thunderstorm Wind, Cleveland

When
September 2, 6:45 PM CST to 6:46 PM CST
Where
Cleveland County, 1.58 mi WNW of (Oun)norman Westheimer Arpt
Measured
56 kt (64 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
35.261, -97.494

An 8-inch diameter tree, 15 to 20 feet tall, was blown down near Tecumseh Road and NW 36th Street. Monetary damages were estimated.

Hail, Comanche

When
September 2, 6:55 PM CST
Where
Comanche County, 7 mi N of Lawton
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
34.711, -98.390

Thunderstorm Wind, Grady

When
September 2, 6:55 PM CST
Where
Grady County, 4 mi WNW of Rush Springs
Measured
58 kt (67 mph) measured gust
Reported by
Mesonet
Coordinates
34.802, -98.025

Hail, Comanche

When
September 2, 6:58 PM CST to 6:59 PM CST
Where
Comanche County, 5 mi N of Lawton
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
34.682, -98.390

Hail, Comanche

When
September 2, 7:09 PM CST to 7:10 PM CST
Where
Comanche County, 1.9 mi N of Lawton
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
34.638, -98.388

The hail was reported near I-44 and Rogers Lane.

Thunderstorm Wind, Comanche

When
September 2, 7:13 PM CST
Where
Comanche County, 3 mi S of Lawton
Measured
53 kt (61 mph) measured gust
Reported by
ASOS
Coordinates
34.567, -98.390

Hail, Comanche

When
September 2, 7:17 PM CST to 7:18 PM CST
Where
Comanche County, 2.78 mi SSW of Lawton
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
34.575, -98.413

The hail was reported on the north side of the Lawton/Ft. Sill Regional Airport.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2010Every state in 2010This day in weather historyWarnings in Oklahoma, September 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 255753, 255754, 255755, 255756, 255757, 255758, 255759, 255760, 255761, 255762, 255763, 257087, 257089, 257090, 257091, 257093, 257094, 257095.